BOSTON SCIENTIFIC CORPORATION OBTRYX SYSTEM; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Back to Search Results |
| Model Number |
M0068504001 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Erosion (1750); Micturition Urgency (1871); Unspecified Infection (1930); Pain (1994); Abnormal Vaginal Discharge (2123); Unspecified Mental, Emotional or Behavioural Problem (4430); Unspecified Kidney or Urinary Problem (4503); Dyspareunia (4505); Localized Skin Lesion (4542); Urinary Incontinence (4572); Insufficient Information (4580)
| Date of Event |
07/17/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that an obtryx system - curved was implanted into the patient during a tension-free vaginal tape obturator sling procedure performed on (b)(6) 2012, for the treatment of stress urinary incontinence.Cystoscopy was performed and showed no bladder injury.The patient was in stable and good condition.On (b)(6) 2023, the patient was diagnosed with erosion of bladder suspension mesh and vaginal discharge.During surgery, allis clamps were used to grasp the vaginal epithelium on either side of the exposed mesh.A tonsil was placed between the urethra and the exposed mesh.The approximately one and a half centimeters area of mesh was excised sharply with metzenbaum scissors.Cystourethroscopy was completed, identifying there was mild bladder trabeculations present; otherwise, the bladder was normal.The urethral mucosas with efflux of urine were noted from each ureteral orifice.Following the procedure, the patient was transferred to the post anesthesia care unit in stable condition.
Additional Manufacturer Narrative
Block b3 date of event: the exact event onset date is unknown.The provided event date of (b)(6) 2023, was chosen as a best estimate based on the date of mesh removal.Block e1: this event was reported by the patient's legal representation.The implanting physician is: dr.(b)(6).Block h6: the following imdrf patient codes capture the reportable events of: e2006 - mesh erosion.The following imdrf impact codes capture the reportable events of: f1905 - vaginal mesh removal.
Additional Manufacturer Narrative
Block b5 updated with the additional information received on august 15, 2024.Block b3 date of event: the exact event onset date is unknown.The provided event date of (b)(6) 2023, was chosen as a best estimate based on the date of mesh removal.Block e1: this event was reported by the patient's legal representation.The implanting physician is: (b)(6).The explanting physician is: (b)(6).Block h6: the following imdrf patient codes capture the reportable events of: e2006 - mesh erosion.E1405 - dyspareunia.E2330 - pain.The following imdrf impact codes capture the reportable events of: f1905 - vaginal mesh removal.
Event or Problem Description
It was reported to boston scientific corporation that an obtryx system - curved was implanted into the patient during a tension-free vaginal tape obturator sling procedure performed on (b)(6) 2012, for the treatment of stress urinary incontinence.Cystoscopy was performed and showed no bladder injury.The patient was in stable and good condition.On (b)(6) 2023, the patient was diagnosed with erosion of bladder suspension mesh and vaginal discharge.During surgery, allis clamps were used to grasp the vaginal epithelium on either side of the exposed mesh.A tonsil was placed between the urethra and the exposed mesh.The approximately one and a half centimeters area of mesh was excised sharply with metzenbaum scissors.Cystourethoscopy was completed, identifying there was mild bladder trabeculations present; otherwise, the bladder was normal.The urethral mucosas with efflux of urine were noted from each ureteral orifice.Following the procedure, the patient was transferred to the post anesthesia care unit in stable condition.**additional information received on august 15, 2024: sometime after implantation, the patient had experienced further urinary problems, odorous vaginal discharge and infections, abnormal bleeding, and loss of enjoyment of life.
Additional Manufacturer Narrative
Block h11: blocks b5, b7, h2, and h6 have been updated based on the additional information received on december 9, 2025.Block b3 date of event: the exact event onset date is unknown.The provided event date of (b)(6) 2023, was chosen as a best estimate based on the date of mesh removal.Block e1: this event was reported by the patient's legal representation.The implanting physician is: (b)(6) block h6: the following imdrf patient codes capture the reportable events of: e2006 - mesh erosion e1405 - dyspareunia e2330 - pain the following imdrf impact codes capture the reportable events of: f1905 - vaginal mesh removal.
Event or Problem Description
It was reported to boston scientific corporation that an obtryx system - curved was implanted into the patient during a tension-free vaginal tape obturator sling procedure performed on (b)(6) 2012, for the treatment of stress urinary incontinence.After the procedure, a cystoscopy was performed and showed bladder injury.The patient was in stable and good condition.Sometime after implantation, the patient had experienced further urinary problems, odorous vaginal discharge and infections, abnormal bleeding, and loss of enjoyment of life.On (b)(6) 2023, the patient presented for evaluation of vaginal discharge and suspected mesh erosion.The patient had presented odorless vaginal discharge over the past 8-9 months, along with episodic dyspareunia.With the patient noted episodic urinary urgency.Although overt urinary leakage was denied, the patient also reported changing underwear two to three times daily over the past six months due to concern for possible leakage.Bowel habits were normal.Review of systems revealed dyspareunia, urgency, and vaginal discharge.Physical examination revealed vaginal discharge and urethral tenderness, with a 1 cm area of mesh exposure beneath the midurethra.Post-void residual volume was 25 ml measured by straight catheterization.Pelvic examination and pop-q measurements demonstrating: aa: -3, ba: -2, c: -6 gh: 3, pb: 3, tvl: 9 ap: -3, bp: -2, d: -7.The patient was assessed with erosion of bladder suspension mesh and vaginal discharge.Clinical findings were reviewed in detail, and the patient was informed that the vaginal discharge was likely secondary to the midline suburethral mesh erosion.Management options, including observation with vaginal estrogen supplementation versus surgical excision and sling revision, were discussed.The patient expressed understanding and elected to proceed with vaginal estrogen therapy and surgical management, including examination under anesthesia, excision of vaginal mesh or suburethral sling, and cystourethroscopy.On (b)(6) 2023, the patient presented for a preoperative evaluation in anticipation of examination under anesthesia, vaginal mesh excision, possible sling revision, and cystourethroscopy.At this visit, the patient reported no new complaints but continued to experience vaginal discharge and intermittent spotting attributed to the mesh erosion.Review of systems was notable for vaginal bleeding and vaginal discharge.The assessment remained erosion of bladder suspension mesh.The risks, benefits, alternatives, and potential outcomes of the planned procedure were reviewed in detail with the patient.She demonstrated understanding and provided both verbal and written consent to proceed.On (b)(6) 2023, the patient was diagnosed with erosion of bladder suspension mesh and vaginal discharge.The exposed sub-urethral vaginal mesh was excised, and cystourethroscopy was performed.Approximately one and a half centimeters area of sub-urethral mesh was exposed.There was mild bladder trabeculations present; otherwise, the bladder was normal.The urethral mucosas with efflux of urine were noted from each ureteral orifice.Procedure: a tonsil was placed between the urethra and the exposed mesh.The approximately one and a half centimeters area of mesh was excised sharply.The patient tolerated the procedure very well.On (b)(6) 2023, the patient presented for follow-up status post mesh excision of vaginal mesh erosion performed on july 17, 2023.The patient reported dyspareunia and partner discomfort during intercourse but denied vaginal bleeding.The patient also continued to experience urinary leakage with physical activity.Review of systems was notable for dyspareunia and vaginal pain.Physical examination revealed vaginal mesh exposure along the left lateral aspect of the vagina, extending from the midline toward the pelvic sidewall; no labial fusion was noted.The assessment included erosion of implanted vaginal mesh to surrounding tissue (subsequent encounter) and stress urinary incontinence.Clinical findings were reviewed in detail, and management options were discussed.The patient elected to proceed with surgical excision of the exposed vaginal mesh.Options for management of recurrent stress urinary incontinence were also reviewed, and the patient chose to proceed with urethral bulking.The risks, benefits, alternatives, and potential outcomes were reviewed, and the patient provided verbal consent.On (b)(6) 2023, the patient was diagnosed with erosion of vaginal mesh into surrounding tissue and stress urinary incontinence.She underwent excision of eroded suburethral vaginal mesh with cystourethroscopy, bulkamid urethral bulking, removal and replacement of a mirena intrauterine device (iud), and a vulvar biopsy.Intraoperative findings included bilateral periurethral mesh erosions, an intact mirena iud, and a 1 cm left vulvar/suprapubic lesion.The bladder and urethral mucosa appeared normal, with clear efflux from both ureteral orifices.During mesh excision, the epithelium surrounding the erosions was grasped, and the mesh was isolated and excised up to the pubic bone bilaterally.The epithelial edges were reapproximated with running 0 vicryl sutures.Following cystourethroscopy, attention was directed to the vulvar lesion.The lesion was excised sharply, and the underlying tissue and epithelial edges were closed.Urethral bulking was then completed using bulkamid.After applying anesthetic gel to the sheath, the bulkamid system was advanced into the urethra until the bladder was visualized.The needle was positioned adjacent to the bladder neck, then advanced into the submucosal tissue with the bevel facing the lumen.Sequential injections were performed at the 7, 5, 2, and 10 o'clock positions, creating uniform cushions that met at the urethral midline.A total of 2 ml of bulkamid hydrogel was administered, and approximately 200 ml of fluid remained in the bladder at the conclusion of the procedure.The existing mirena iud was removed without difficulty, the uterus was sounded to 6 cm, and a new mirena device was placed using the proprietary inserter.The strings were trimmed, and the cervix was inspected and found hemostatic.The patient was transferred to the post-anesthesia care unit (pacu) in stable condition.Pathology results revealed a fibroepithelial polyp, negative for dysplasia, hyperplasia, or malignancy.Examination of the removed vaginal mesh was performed for gross description only and was consistent with mesh.
Event or Problem Description
It was reported to boston scientific corporation that an obtryx system - curved was implanted into the patient during a tension-free vaginal tape obturator sling procedure performed on (b)(6) 2012, for the treatment of stress urinary incontinence.After the procedure, a cystoscopy was performed and showed bladder injury.The patient was in stable and good condition.Sometime after implantation, the patient had experienced further urinary problems, odorous vaginal discharge and infections, abnormal bleeding, and loss of enjoyment of life.On (b)(6) 2023, the patient was diagnosed with erosion of bladder suspension mesh and vaginal discharge.The exposed sub-urethral vaginal mesh was excised, and cystourethroscopy was performed.Approximately one and a half centimeters area of sub-urethral mesh was exposed.There was mild bladder trabeculations present; otherwise, the bladder was normal.The urethral mucosas with efflux of urine were noted from each ureteral orifice.Procedure: a tonsil was placed between the urethra and the exposed mesh.The approximately one and a half centimeters area of mesh was excised sharply.The patient tolerated the procedure very well.On (b)(6) 2023, the patient was diagnosed with erosion of vaginal mesh into surrounding tissue and stress urinary incontinence.She underwent excision of eroded suburethral vaginal mesh with cystourethroscopy, bulkamid urethral bulking, removal and replacement of a mirena intrauterine device, and a vulvar biopsy.Intraoperative findings included bilateral periurethral mesh erosions, an intact mirena iud, and a 1 cm left vulvar/suprapubic lesion.The bladder and urethral mucosa appeared normal, with clear efflux from both ureteral orifices.During mesh excision, the epithelium surrounding the erosions was grasped, and the mesh was isolated and excised up to the pubic bone bilaterally.The epithelial edges were reapproximated with running 0 vicryl sutures.Following cystourethroscopy, attention was directed to the vulvar lesion.The lesion was excised sharply, and the underlying tissue and epithelial edges were closed.Urethral bulking was then completed using bulkamid.After applying anesthetic gel to the sheath, the bulkamid system was advanced into the urethra until the bladder was visualized.The needle was positioned adjacent to the bladder neck, then advanced into the submucosal tissue with the bevel facing the lumen.Sequential injections were performed at the 7, 5, 2, and 10 o'clock positions, creating uniform cushions that met at the urethral midline.A total of 2 ml of bulkamid hydrogel was administered, and approximately 200 ml of fluid remained in the bladder at the conclusion of the procedure.The existing mirena iud was removed without difficulty, the uterus was sounded to 6 cm, and a new mirena device was placed using the proprietary inserter.The strings were trimmed, and the cervix was inspected and found hemostatic.The patient was transferred to the post-anesthesia care unit (pacu) in stable condition.
Additional Manufacturer Narrative
Block h11: blocks a2 (age), b5, b7, d4 (udi), h2, and h6 have been updated based on the additional information received on october 21, 2025.Block b3 date of event: the exact event onset date is unknown.The provided event date of (b)(6) 2023, was chosen as a best estimate based on the date of mesh removal.Block e1: this event was reported by the patient's legal representation.The implanting physician is: dr.(b)(6).University of (b)(6).Phone: (b)(6).The explanting physician is: dr.(b)(6), university of (b)(6).Phone: (b)(6).Block h6: the following imdrf patient codes capture the reportable events of: e2006 - mesh erosion.E1405 - dyspareunia.E2330 - pain.The following imdrf impact codes capture the reportable events of: f1905 - vaginal mesh removal.